Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 35, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 4, 2022, 7:40 AM CDT for Saint Louis County, Missouri. It was in force for 4 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2022, 7:40 AM CDT (12:40 UTC)
- Expired
- Aug 4, 2022, 11:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Louis County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:50 AM CDT | FLASH FLOOD | 1 Sse Ladue, MO | THE USGS SMALL STREAM GAGE AT LITZINGER ROAD EXCEEDED FLOOD STAGE AT 710 AM AND CRESTED AT 15.13 FEET IN MAJOR FLOOD AT 825 AM. THE CREEK ROSE 11.35 FEET IN 1 HOUR AND 50 MINUTES. |
| Aug 4, 8:00 AM CDT | FLASH FLOOD | 1 Nne Frontenac, MO | MODOT TRAVELER MAP SHOWS FLOODING NORTHBOUND/SOUTHBOUND US-67 (LINDBERGH). |
| Aug 4, 8:00 AM CDT | FLASH FLOOD | Crestwood, MO | PHOTOGRAPH OF MULTIPLE FEET OF MOVING WATER AND CARS SUBMERGED IN CRESTWOOD, MO. |
| Aug 4, 8:00 AM CDT | HEAVY RAIN 4.65 | 1 Wnw Berkeley, MO | KSTL 24 HOUR TOTAL (THROUGH 8 AM). |
| Aug 4, 8:00 AM CDT | HEAVY RAIN 5.2 | 1 E Oakland, MO | |
| Aug 4, 8:00 AM CDT | HEAVY RAIN 5.25 | 1 Nne Sunset Hills, MO | |
| Aug 4, 8:11 AM CDT | HEAVY RAIN 5.5 | Sunset Hills, MO | |
| Aug 4, 8:39 AM CDT | HEAVY RAIN 3 | 1 S Maryland Heights, MO | |
| Aug 4, 9:05 AM CDT | FLASH FLOOD | 1 Sw Brentwood, MO | MANCHESTER ROAD CLOSED EAST OF MCKNIGHT ROAD DUE TO FLOODING OF DEER CREEK. |
| Aug 4, 9:05 AM CDT | FLASH FLOOD | Glendale, MO | SHADY GROVE CREEK FLOODING N BERRY ROAD NEAR CLIF SIDE DRIVE. |
| Aug 4, 9:38 AM CDT | FLASH FLOOD | 1 Wsw Brentwood, MO | MCKNIGHT ROAD CLOSED SOUTH OF LITZINGER ROAD DUE TO FLOODING FROM DEER CREEK. |
| Aug 4, 9:40 AM CDT | HEAVY RAIN 1.48 | 1 Wsw Fenton, MO | |
| Aug 4, 9:50 AM CDT | HEAVY RAIN 6.11 | Crestwood, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WGUS53 KLSX 041240
FFWLSX
MOC189-041645-
/O.NEW.KLSX.FF.W.0035.220804T1240Z-220804T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
740 AM CDT Thu Aug 4 2022
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Saint Louis County in east central Missouri...
* Until 1145 AM CDT.
* At 740 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Florissant, University City, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Arnold, Manchester, Creve
Coeur, Overland, Clayton, St. Ann, Crestwood, Bridgeton, Town and
Country, Berkeley, Richmond Heights, Ladue and Sunset Hills.
This includes the following highways...
Interstate 70 in Missouri near exit 231.
Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3879 9047 3878 9030 3846 9034 3846 9036
3845 9039 3846 9039 3846 9040 3845 9041
3846 9041 3848 9042 3848 9041 3850 9041
3850 9051
FLASH FLOOD...RADAR INDICATED
$$
BRC2 follow-up statements
126
WGUS73 KLSX 041452
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
952 AM CDT Thu Aug 4 2022
MOC189-041645-
/O.CON.KLSX.FF.W.0035.000000T0000Z-220804T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Louis MO-
952 AM CDT Thu Aug 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT THIS
MORNING FOR CENTRAL SAINT LOUIS COUNTY...
At 952 AM CDT, While heavy rain has ended, heavy rain has caused
flash flooding, particularly in the Deer Creek Watershed. Between 3
and 6 inches of rain have fallen in the area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Florissant, University City, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Arnold, Manchester, Creve
Coeur, Overland, Clayton, St. Ann, Crestwood, Bridgeton, Town and
Country, Berkeley, Richmond Heights, Ladue and Sunset Hills.
This includes the following highways...
Interstate 70 in Missouri near exit 231.
Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3879 9047 3878 9030 3846 9034 3846 9036
3845 9039 3846 9039 3846 9040 3845 9041
3846 9041 3848 9042 3848 9041 3850 9041
3850 9051
FLASH FLOOD...OBSERVED
$$
19381
WGUS73 KLSX 041610
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1110 AM CDT Thu Aug 4 2022
MOC189-041620-
/O.CAN.KLSX.FF.W.0035.000000T0000Z-220804T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Louis MO-
1110 AM CDT Thu Aug 4 2022
...FLASH FLOOD WARNING FOR CENTRAL SAINT LOUIS COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
Heavy rain has ended and flood waters are beginning to recede.
Please continue to heed remaining road closures.
LAT...LON 3879 9047 3878 9030 3846 9034 3846 9036
3845 9039 3846 9039 3846 9040 3845 9041
3846 9041 3848 9042 3848 9041 3850 9041
3850 9051
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:57 AM CDT, 43 minutes earlier.
Area forecast discussion, Aug 4, 6:57 AM CDT, 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
657 AM CDT Thu Aug 4 2022
.SHORT TERM... (Through Late Tonight)
Issued at 332 AM CDT Thu Aug 4 2022
The primary focus for heavy rain and flooding has moved south across
the eastern Ozarks this morning. Short range guidance shows strong
low level moisture convergence continuing this morning along the
southern edge of an 850mb trough due to a 20-30kt southwest low
level jet. The mid/upper level short wave the the 850mb trough is
attached to will drift east into the Ohio Valley this morning,
which should allow the low level jet to weaken which will reduce the
coverage of storms. That being said, we remain in a very
moist airmass with 2.5+ inch p-wat values. Some drier air will
attempt to move in from the northwest this morning behind the 850mb
trough and surface front, but 2 inch p-wats will likely remain over
southeast Missouri and southern Illinois through the day. This high
moisture content along with a warm cloud depth approaching 14,000ft
at times will continue to support very efficient rain producing
convection today. Will therefore leave the flash flood watch
unchanged this morning. Even with the diminishing forcing this
morning, there will still be the low level outflow boundary left
from these storms, as well as the surface front hanging over the
area today. These boundaries will provide a focusing mechanism for
additional thunderstorm development through the day, mainly along
and southeast of I-44 in Missouri up to I-55 in Illinois where the
deep moisture will remain in place. Clouds and precip will keep a
damper on diurnal heating today, but temperatures will still rise
into the mid and upper 80s in most locations. The threat for rain
should finally end this evening with the loss of daytime heating.
Carney
.LONG TERM... (Friday through Wednesday)
Issued at 332 AM CDT Thu Aug 4 2022
Models continue to show the upper level ridge which is currently
over the Rockies and western Plains will build east Friday through
Sunday. Deterministic guidance is persistently cutting off a small
closed low over the Mid Mississippi Valley as a weak trough is
squeezed between the Plains ridge and the North Atlantic ridge. It
increasingly looks like this weak low will keep temperatures in
check this weekend as it pushes the upper ridge axis farther north
across Iowa and northern Illinois. This should be where the low
level thermal ridge sets up. 850mb temperatures do not exceed 21-
22C which should limit highs to the low and mid 90s. Therefore
while Friday through Sunday look hot and humid, it looks more like
"typical" hot and humid with highs in the upper 80s to mid 90s and
heat index values topping out around 100 rather than excessively
hot. Additionally, the weak closed low meandering across the Mid
Mississippi Valley could lead to widely scattered afternoon
thunderstorms which would dampen the heat potential further.
The next upstream short wave dips into the northern Plains Sunday
night and down across the Midwest and into the Great Lakes
Monday/Tuesday. The trough looks deeper on the latest deterministic
model runs, but there continue to be timing and amplitude
differences. Ensemble cluster analysis illustrates this well, with
primarily monopole variances in EOF1 and 2 associated with the trough
indicating amplitude uncertainty for Monday through Wednesday. A
dipole variance shows up on Monday in EOF2 indicating position
uncertainty, and indeed this period is when there are the greatest
position differences between the deterministic GFS and ECMWF.
Regardless of these differences, the weather should get cooler with
more precipitation as the trough digs into the Mississippi Valley
and pushes a cold front into the region.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 649 AM CDT Thu Aug 4 2022
A broad area of rain with embedded thunderstorms across southeast
Missouri into south central will continue to produce MVFR and IFR
visibility in occasional heavy rain this morning. Farther north in
east central Missouri and southwest Illinois, scattered to
numerous showers will likewise produce MVFR/IFR conditions in
occasional heavy rain. All of this activity is expected to weaken,
though probably not totally dissipate through 18Z. Additional
thunderstorm activity is possible across southeast Missouri into
south central Illinois this afternoon and evening.
Northwest of the area of rain, areas of MVFR/IFR ceilings and
visibilities have developed...mainly across northeast Missouri
into west central Illinois. Ceilings as low as 200 ft are being
reported. These low ceilings will likely persist for another 2-3
hours before lifting and scattering...VFR flight conditions are
expected across central and northeast Missouri into west central
Illinois thereafter.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 87 74 89 75 / 40 10 20 5
Quincy 87 70 86 72 / 10 5 5 0
Columbia 90 70 91 72 / 10 10 10 0
Jefferson City 91 71 92 73 / 20 10 10 5
Salem 83 71 86 72 / 70 20 40 10
Farmington 86 71 88 71 / 80 30 40 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 10 AM CDT this morning for Crawford MO-Iron MO-
Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Washington MO.
Flood Watch until 7 AM CDT this morning for Cole MO-Franklin MO-
Gasconade MO-Moniteau MO-Osage MO.
IL...Flood Watch until 10 AM CDT this morning for Bond IL-Clinton IL-
Fayette IL-Marion IL-Monroe IL-Randolph IL-Saint Clair-
Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 4:13 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 413 AM CDT Thu Aug 4 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 413 AM CDT Thu Aug 4 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms capable of producing locally heavy rain will continue to be possible today. These storms will be most likely across parts of southeast Missouri and south central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for thunderstorms Friday through Wednesday .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall totals as well as any observations of flooding. Carney
In the hours before
Local storm report, Aug 4, 1:55 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 2 S BOULDER 38.67N 89.22W
08/04/2022 CLINTON IL LAW ENFORCEMENT
CRANFORD ROAD FLOODED.
&&Local storm report, Aug 4, 2:04 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLASH FLOOD 2 ESE MURPHY 38.48N 90.45W
08/04/2022 JEFFERSON MO PUBLIC
PICTURES ON SOCIAL MEDIA OF HIGHWAY 141
FLOODED AT SPRINGDALE LN AND 13TH STREET
INTERSECTIONS. SALINE CREEK IS OUT OF ITS
BANKS.
&&Local storm report, Aug 4, 4:15 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HEAVY RAIN SAINT PETERS 38.78N 90.60W
08/04/2022 E1.81 INCH ST. CHARLES MO AMATEUR RADIO
SPENCER AND WILLOTT ROADS.
&&
BRITTLocal storm report, Aug 4, 4:53 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HEAVY RAIN DESLOGE 37.87N 90.52W
08/04/2022 M1.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Aug 4, 5:35 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM FLASH FLOOD FREDERICKTOWN 37.56N 90.29W
08/04/2022 MADISON MO LAW ENFORCEMENT
MULTIPLE WATER RESCUES AND WATER IN
RESIDENCES ALONG SALINE CREEK.
&&
BRITTLocal storm report, Aug 4, 7:39 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN DE SOTO 38.15N 90.54W
08/04/2022 M1.84 INCH JEFFERSON MO CO-OP OBSERVER
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:02 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Aug 3, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| Aug 3, 10:25 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 4 hr |
| Aug 3, 11:12 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Aug 3, 11:15 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Warren | 3 hr |
| Aug 3, 11:27 PM CDT | Areal Flood Advisory | LSX | Moniteau | 3 hr |
| Aug 4, 12:21 AM CDT | Flash Flood Warning | LSX | Franklin | 4 hr |
| Aug 4, 12:53 AM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Louis | 4 hr |
| Aug 4, 2:10 AM CDT | Flash Flood Warning | LSX | Crawford, Washington | 4 hr |
| Aug 4, 3:02 AM CDT | Areal Flood Warning | LSX | Jefferson | 6 hr |
| Aug 4, 3:23 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 4 hr |
| Aug 4, 7:23 AM CDT | Areal Flood Warning | LSX | Madison | 3 hr |
| Aug 4, 7:33 AM CDT | River Flood Warning | LSX | Saint Charles | 4 hr |
| Aug 4, 10:59 AM CDT | Areal Flood Warning | LSX | Saint Louis | 3 hr |
| Aug 4, 4:52 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.